Posted by chad
on September 22, 2000 at 14:30:50:
In Reply to: Afrin Nasal Spray posted by Mike on November 24, 1999 at 01:33:04:
: I have been using afrin for about 8 years. If i dont use afrin my nose will stuff up so i cant even breathe from it. Ive tried to stop but a night when i cant even breathe through my nose at all i feel like im having anxiety or something, and can not even get to sleep, its very hard to breathe out of your mouth all night. Can anybody help... Thanks
I've also been addicted to the stuff for about 7 years now, and I've used it as frequently as three sprays per nostril every 30 minutes. I've been to some doctors about it, and gotten a few breaks from the terrible times with corticosteroids (predinisone, medrol). I take a dosepack of these and can slow my usage of Afrin down to about three times a day, which, when we have these times when it just hurts terribly, can be quite a relief. However, it's hard to get prescriptions for it frequently, as doctors seem to be wary of corticosteroids, and I've pretty much gotten at least one prescription of them from each doctor in my area. I've tried nearly every prescription nasal spray (flonase, asteline, bsomething, etc) and most of the allergy pills (allegra, claritin, xanax, etc), and none of these are enough to stop the Afrin. I've been to a ENT and requested the surgery as a final fix, but it is not something that is easy to come by. I can't say I feel confident about ever getting off of the stuff, but I can assure everyone that none of my loved ones will ever possess a bottle of the stuff, I'll put it in the trash faster than they can blink.